69.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Pain during radiotherapy

18 REPLIES 18
crispy
Member

Re: Pain during radiotherapy

Hi Folks

I've bumped up the thread done . the last few posts talk about physio

Crispy

Guest user
Not applicable

Re: Pain during radiotherapy

I too have a stiff neck - 4 treatments so far. I am putting it down to the position I am in on the bed , and not moving. As I am in the IMPORT trial it takes them ages to set me up - half dose to all of my boob and full dose just to the tumour area! They always seem to have to rotate my trunk, while my head stays in one place! As I am a physio by trade I am not worried by the neck ache!!

lisaf
Member

Re: Pain during radiotherapy

Thank for the comments as Ive had a stiff next, headache for days, only 4 left to go. A nurse did say to me its probably just stiffness
xx

Guest user
Not applicable

Re: Pain during radiotherapy

Hi Crispy,
I haven't had any physio advice. Should I ask for some at my GP surgery, or at the hospital? I only have 3 more rads to do.

It's been better for a few days, then back again today. I get a sort of thumping ache in my neck if I move my head too quickly to one side. It worries me.I haven't actually mentioned it to the radiographers, only that my neck felt stiff one day. You don't like to be moaning about every ache and pain to them.I saw a Dr from the Onc team yesterday, for a quick review, but forgot to mention it to her.

Any advice welcome! I'll maybe try the pillow in bed.

Ann x

crispy
Member

Re: Pain during radiotherapy

Hi Ann

How much physio advice have you had?

The muscles on the inside get as cooked as the skin so you do need to be careful that you are not asking your shoulder to lift too much. some of the muscles from the shoulder insert into the neck.

I usually lay on my unaffected side with my arm draped over me. the physio suggested that i slept on the unaffected side with the affected arm on a pillow to prevent the neck ache (worked for me)

C

FizBix
Member

Re: Pain during radiotherapy

it may be your body's way of asking for a rest

if I overdo it in anyway whilst on radio my body makes me feel sick .... possibly poo-ey (sorry) and then like i will fall over .... suggest you rest more and see if it goes away ....

also my periods are sort of back .... stop start stop start .... you may have one of those on the way ... wooo hooo eh? I don't think so! ....

good luck and hope you feel better soon
love FB xx

Guest user
Not applicable

Re: Pain during radiotherapy

AnnaG

I've developed a vague headache which seems to be around all the time. I developed it about on the 4th day. Mind you, I've only done 5 now - so I can't say it'll be like this all the time. It's Saturday now and I still have a vague nagging.

All the best to everybody (20 to go for me)

FizBix
Member

Re: Pain during radiotherapy

Hi sukes - 3 more days of radio and then ......... nothing! ... I'm a triple negger ..... can't wait! love FB xx

lisaf
Member

Re: Pain during radiotherapy

hiya all, on number 8 today and totally wiped out after being bouncing. Ive found my ribs aching as if Ive been kicked, and sometimes a stiff neck on the side they are treating, havent mentioned it but they did say they are treating the nodes in your neck so could explain the pain, spoke to someone today who said rads were fine the worst thing was the rib pain so that eased my paranoia a bit
xx

rachy7
Member

Re: Pain during radiotherapy

Hello rads ladies, My last one is 8th Oct Fiz. Good luck all on rads and the lucky ones who are nearly at the end.

Rach

Guest user
Not applicable

Re: Pain during radiotherapy

Hi FB - To behonest i haven't had any skin reactions at all with the radiation. As for medication it is just tomaxifen - what about u are you having any further drugs ???????? must admit its nice to hear from you as i have taken a back step and read a lot less on the site - i suppose i'm trying to start living again. Every twing and ache and pain i seem to get paranoid thinking its cancer the fear factor is hard to deal with and i have recently realised how much confidence i've lost. Ive been going to the hospital on train and keep ion getting frightened for my own safety thinking i'm goiing to get attached or mugged and keep looking over my shoulder. I mentioned it to the mac nurse and she said its quite common a form of anxiety.

AnnG- i was told to start taking tamoxifen 2 wks after chemo ended so its been about 4-5 weeks now. Sorry i can't assist you on the pains i've just a sore rib and aching ankles.

take care
sukes

Guest user
Not applicable

Re: Pain during radiotherapy

hi ladies,
has anyone else found they've started getting neck pain or headaches whilst doing rads?

When I got up from the bed last week my neck felt really stiff, and the next day i found i got a headache when I changed from sitting to standing, with a strange heavy feeling in my neck. We do have to lie in a funny position on the bed, with no support for the neck, and I wonder if that's the cause of the problem.

I do have a bit of a problem with my neck and back already, so perhaps this daily strain on my neck is just making it worse, and it wil improve again once I've finished the rads. Hope so.

Anyone else had the same problem?

Ann G p.s. I've not been told to start taking my Tamoxifen whilst doing the rads. Should I chase my onc up about it?

FizBix
Member

Re: Pain during radiotherapy

Hi Sukes

Glad you're nearly cooked as it were - assuming the machine holds my last one will be 8th October - are we finishing on the same day ? do you have anything else apart from Tamoxifen

Sorry to hear about the ankles

Have to admit I read much less these days myself

Lovely to hear from you and hope the ankles improve

Love FB xx

Guest user
Not applicable

Re: Pain during radiotherapy

Hi FB,

i've got another 7 to go but its the travelling thats doing me in. I've been off the site for a while with radiotheraphy and kids etc.,,

also felt i was getting too paranoid with what i was reading so thought i;d take a back step for a while. I'm on tamoxifen now as well and my ankles really hurt ............. how are you/
sukes

Guest user
Not applicable

Re: Pain during radiotherapy

Hi Girls

I finished rads in May and still my ribs hurt!!

we have to take one day at a time (easiest said) cos some days I feel awful
soz girls xxx

FizBix
Member

Re: Pain during radiotherapy

Just saying "hi" sukes

how much longer to go for you ? I've got another 8....

love FB xx

Guest user
Not applicable

Re: Pain during radiotherapy

Hi

Thankyou liza, i 'm glad its not just me looking for pain. i mentioned it to the radioographers and they said its most probably when they put me into position but i must admit thats not painful at all and they are not heavy handed.

when did your pain start?
sukes

Guest user
Not applicable

Re: Pain during radiotherapy

Hi Sukes,

I've done 19 out of 25 rads to left side. I'm experiencing something similar to you - my lower rib feels bruised when i touch it. I mentioned it to the radiographer and she said it's most likely a side effect of the treatment but they'll keep an eye on it.

Good luck with the rest of your treatment.

Liza R x

Guest user
Not applicable

Pain during radiotherapy

Hi All,

I'm on my 11th sessions of radiotheraphy and over the last 4 days i have noticed a pain in my side. Its quite hard to explain where the pain is but its on my left side on my side in the area where your ribs end follwing my last rib. It only hurts when i touch it and feels as if i've been hit with a football. Its not bruised but is tender.

has anyone else experienced this?

sukes